Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What are the side effects of Risperidone?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
my friend was put on risperidone for 4 months an then taken off cold XXXXXXX now he is comptley out of control could this be from taken risperidone?
Posted Wed, 19 Mar 2014 in Smoking and Alcohol Addiction
Answered by Dr. Manisha Gopal 15 minutes later
Brief Answer: It is due to getting cold XXXXXXX & not resperiodne Detailed Answer: Hello and welcome to HCM! Your friend is having acute psychosis like presentation, and this cannot be due to resperiodne. It is due to suddenly stopping drug of abuse all together. It is also mentioned that he is severe MR and epileptic- in such patients psychosis comes early. I would sincerely advice you to : either get him admitted and start treatment OR get him injectable antipsychotic at home and keep a close watch. He should not be allowed to go out as he might harm himself or others. Usually we start with - olanzapine injections 10 mg I/m along with oral tablets, with some sedative pills, like clonazepam. Within few days to a week, the patient usually stabilises and medicines are reduced ( reduce clonazepam ) while continuing with oral antipsychotic. There is injectable resperidone also in market but is expensive and carry side effects, olanzapine is better. Donot try to confront him , as he may become violent, so, the best approach is to handle him calmly. ## resperidone is an antipsychotic and is used to manage such cases, it never gives rise to this presentation, so, it is due to sudden stoppage of drug only. So, please take him to a nearby psychitrist and discuss the above mentioned points, start the medicine. In cases is severe MR, we prefer low doses to prevent side effect. Hope the reply is useful for you Please feel free to ask more questions for clarifictaion Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor